MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG80186
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 03/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/ evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 05/2021).
 
Event or Problem Description
It was originally reported that during an angioplasty procedure, the balloon allegedly ruptured on the second inflation attempt.It was further reported that material from the balloon allegedly detached.The detached material allegedly progressed further into the body and formed a thrombus.The detached material was removed by a snare.There was no further reported complications to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required.Investigation summary: the device was returned for evaluation.A visual inspection found the balloon to be fully detached at the proximal and distal weld locations.The catheter was not returned.Therefore, the investigation is confirmed for a complete balloon detachment.The balloon was able to be filled with water and when pressure was applied, water was noted to be leaking from a rupture in the balloon.Therefore, the investigation is confirmed for a rupture.It is possible that a rupture in the balloon could lead to a balloon detachment during retraction through the sheath.However, based on available information, the definitive root cause for the identified detachment or rupture could not be determined.It is unknown whether procedural issues contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8544546
Report Number2020394-2019-00515
Device Sequence Number2458631
Product Code LIT
UDI-Device Identifier00801741060892
UDI-Public(01)00801741060892
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80186
Device Catalogue NumberATG80186
Device Lot Number93SC0178
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;